Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 47, NWS Tulsa, OK

April 13, 2022McIntosh County, Muskogee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2022, 7:55 AM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2022, 7:55 AM CDT (12:55 UTC)
Expired
Apr 13, 2022, 8:45 AM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

221 
WUUS54 KTSA 131255
SVRTSA
OKC091-101-111-131345-
/O.NEW.KTSA.SV.W.0047.220413T1255Z-220413T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
755 AM CDT Wed Apr 13 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  McIntosh County in southeastern Oklahoma...
  Central Muskogee County in east central Oklahoma...
  Southeastern Okmulgee County in northeastern Oklahoma...

* Until 845 AM CDT.

* At 754 AM CDT, severe thunderstorms were located along a line
  extending from 4 miles southeast of Henryetta to 5 miles southeast
  of Dustin, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Eufaula...                        Henryetta...
  Checotah...                       Dewar...
  Oktaha...                         Grayson...
  Council Hill...                   Hanna...
  Rentiesville...                   Hoffman...
  Stidham...                        Raiford...
  Vivian...                         Lake Eufaula State Park...
  Hitchita...                       Vernon...
  Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 239 and
274.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3548 9597 3554 9585 3566 9535 3531 9534
      3533 9540 3529 9546 3530 9550 3528 9552
      3526 9551 3525 9553 3524 9560 3525 9562
      3522 9568 3519 9578 3520 9579 3519 9587
      3516 9588 3515 9598
TIME...MOT...LOC 1254Z 244DEG 46KT 3539 9592 3521 9599 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
183 
WWUS54 KTSA 131314
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
814 AM CDT Wed Apr 13 2022

OKC111-131324-
/O.CAN.KTSA.SV.W.0047.000000T0000Z-220413T1345Z/
Okmulgee OK-
814 AM CDT Wed Apr 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKMULGEE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled.

LAT...LON 3555 9574 3555 9572 3558 9571 3566 9535
      3531 9534 3533 9540 3529 9546 3530 9550
      3528 9552 3526 9551 3525 9554 3524 9560
      3525 9562 3519 9578 3520 9579 3519 9587
TIME...MOT...LOC 1314Z 253DEG 42KT 3553 9561 3523 9576 

$$

OKC091-101-131345-
/O.CON.KTSA.SV.W.0047.000000T0000Z-220413T1345Z/
McIntosh OK-Muskogee OK-
814 AM CDT Wed Apr 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR MCINTOSH AND CENTRAL MUSKOGEE COUNTIES...

At 814 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Council Hill to 2 miles southeast
of Raiford, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Eufaula...                        Checotah...
Oktaha...                         Council Hill...
Rentiesville...                   Stidham...
Raiford...                        Vivian...
Lake Eufaula State Park...        Wainwright...
Hitchita...                       Pierce...
Onapa...                          

This includes Interstate 40 in Oklahoma between mile markers 250 and
274.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3555 9574 3555 9572 3558 9571 3566 9535
      3531 9534 3533 9540 3529 9546 3530 9550
      3528 9552 3526 9551 3525 9554 3524 9560
      3525 9562 3519 9578 3520 9579 3519 9587
TIME...MOT...LOC 1314Z 253DEG 42KT 3553 9561 3523 9576 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
135 
WWUS54 KTSA 131342
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
842 AM CDT Wed Apr 13 2022

OKC091-101-131352-
/O.EXP.KTSA.SV.W.0047.000000T0000Z-220413T1345Z/
McIntosh OK-Muskogee OK-
842 AM CDT Wed Apr 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND CENTRAL MUSKOGEE
COUNTIES WILL EXPIRE AT 845 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds to 40 mph are still possible with these thunderstorms.

LAT...LON 3555 9574 3555 9572 3558 9571 3566 9535
      3531 9534 3533 9540 3529 9546 3530 9550
      3528 9552 3526 9551 3525 9554 3524 9560
      3525 9562 3519 9578 3520 9579 3519 9587
TIME...MOT...LOC 1342Z 244DEG 46KT 3568 9524 3538 9539 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:35 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 13, 6:35 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
635 AM CDT Wed Apr 13 2022

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 347 AM CDT Wed Apr 13 2022

A cold front has entered northeast Oklahoma early this morning and
is approaching the Interstate 44 corridor at this time. Showers
and thunderstorms are expected to gradually increase in coverage
and intensity over the next few hours, initially behind the
boundary, and eventually along and ahead of the boundary after
sunrise. Some of these storms will likely be strong to severe,
with the greatest severe weather potential being with the storms
along and south of the front. The front and all showers and storms
should clear the forecast area by mid afternoon.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 347 AM CDT Wed Apr 13 2022

A chilly night is in store tonight, with frost and freeze
headlines likely to be needed in many locations. Will let the day
shift take a closer look at which areas will need freeze headlines
as opposed to frost headlines. A brief warming trend will then
take place Thursday through Friday as south winds return.

A cold front will sag slowly south across the area Friday night
into Saturday, setting the stage for a rather chilly Easter
weekend for most locations. A few showers and storms may accompany
this front, with some rain chances persisting through the
weekend. We will continue to trend high temperatures down over the
weekend, and actual values may still end up being several degrees
cooler than even this forecast reflects in some places.

A warming trend will begin early next week, with temperatures
likely to return to near normal levels by the middle of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Wed Apr 13 2022

A cold front, which will have already passed thru the NE OK
terminals, will sweep across the remainder of the region later
today. Showers and storms can be expected along and ahead of the
front from SE OK up into NW AR with vsbys in the MVFR to even IFR
range possible. A period of MVFR cigs can be expected ahead of
and just behind fropa, with a brief period of IFR cigs at the far
NW AR sites. Gusty south to southwest winds will become gusty
northwest winds. TAFs will trend back toward VFR by the end of the
day and winds will become light tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  35  70  49 /  70   0   0   0
FSM   71  37  71  46 /  60   0   0   0
MLC   69  36  71  51 /  70   0   0   0
BVO   58  30  69  44 /  30   0   0   0
FYV   63  31  66  44 /  80   0   0   0
BYV   64  33  66  46 /  80   0   0   0
MKO   67  35  70  47 /  80   0   0   0
MIO   56  33  65  44 /  80   0   0   0
F10   65  36  71  49 /  70   0   0   0
HHW   74  39  72  49 /  60   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...30
Hazardous weather outlook, Apr 13, 5:15 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 AM CDT Wed Apr 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 AM CDT Wed Apr 13 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northwest Arkansas and Far Eastern Oklahoma.
	ONSET...Mid Morning.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northwest Arkansas and Far Eastern Oklahoma.
	ONSET...Mid Morning.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Mainly West of Highway 75 in Northeast Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...
A cold front has entered northeast Oklahoma early this morning
and will sweep southeast through the rest of eastern Oklahoma and
northwest Arkansas by early afternoon. Showers and a few
thunderstorms are beginning to develop along and north of the
front, and this activity will continue to increase this morning.
Additional showers and storms are expected to develop ahead of the
front this morning, and these storms will have the highest severe
weather potential. Large hail and damaging winds will be the
biggest threats, but a tornado or two will also be possible later
this morning into early afternoon across parts of northwest
Arkansas and far eastern Oklahoma. Locally heavy rainfall may also
result in localized flooding in a few spots.

Gusty northwest winds behind the cold front will result in a
limited fire danger this afternoon, mainly to the west of Highway
75 in northeast Oklahoma where rainfall amounts this morning will
be quite light.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Another cold front will sag south across the area Friday night and
early Saturday. A few thunderstorms may occur near and north of
this front late Friday through the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 13, 6:41 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 AM CDT Wed Apr 13 2022

OKZ065>067-070-071-131215-
Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-McIntosh OK-
641 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of northwestern
McIntosh, southern Wagoner, northwestern Muskogee, Okmulgee and
southeastern Okfuskee Counties through 715 AM CDT...

At 641 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Bald Hill to 5 miles north of
Wetumka. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Okmulgee...
Wagoner...                        Coweta...
Henryetta...                      Haskell...
Morris...                         Weleetka...
Dewar...                          Okay...
Porter...                         Schulter...
Taft...                           Boynton...
Grayson...                        Council Hill...
Hoffman...                        Tullahassee...
Clearview...                      Stonebluff...

This includes Interstate 40 in Oklahoma between mile markers 224 and
251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3590 9578 3590 9576 3596 9572 3597 9528
      3589 9527 3527 9593 3527 9598 3529 9598
      3529 9637
TIME...MOT...LOC 1141Z 237DEG 59KT 3576 9577 3532 9627

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 13, 7:15 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
715 AM CDT Wed Apr 13 2022

OKZ065>068-070-071-131300-
Muskogee OK-Okmulgee OK-Cherokee OK-Okfuskee OK-Wagoner OK-
McIntosh OK-
715 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of McIntosh,
southeastern Wagoner, southwestern Cherokee, Muskogee, southern
Okmulgee and southeastern Okfuskee Counties through 800 AM CDT...

At 714 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Muskogee to 4 miles
northeast of Wetumka. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Okmulgee...
Henryetta...                      Fort Gibson...
Checotah...                       Haskell...
Morris...                         Weleetka...
Dewar...                          Okay...
Porter...                         Schulter...
Oktaha...                         Braggs...
Taft...                           Boynton...
Grayson...                        Council Hill...
Hanna...                          Rentiesville...

This includes Interstate 40 in Oklahoma between mile markers 227 and
270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9548 3572 9488 3564 9504 3564 9512
      3560 9513 3516 9598 3529 9598 3530 9636
TIME...MOT...LOC 1214Z 241DEG 25KT 3578 9533 3526 9618

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 13, 7:16 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 AM CDT Wed Apr 13 2022

ARZ001-010-OKZ069-131300-
Benton AR-Washington AR-Adair OK-
716 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of Benton, northwestern
Washington and northern Adair Counties through 800 AM CDT...

At 716 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles west of Seligman to 3 miles north of
Christie. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Siloam Springs...
Bella Vista...                    Lowell...
Pea Ridge...                      Gentry...
Tontitown...                      Bethel Heights...
Lincoln...                        Cave Springs...
Decatur...                        Westville...
Highfill...                       Garfield...
Gateway...                        Watts...
Springtown...                     Christie...

This includes Interstate 49 between mile markers 72 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3583 9453 3593 9480 3598 9480 3616 9461
      3616 9456 3621 9457 3648 9429 3650 9387
      3649 9387
TIME...MOT...LOC 1216Z 236DEG 34KT 3652 9402 3601 9467

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:41 AM CDTSpecial Weather StatementTSAOkmulgee, Wagoner34 min
Apr 13, 7:15 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee45 min
Apr 13, 7:16 AM CDTSpecial Weather StatementTSAAdair44 min
Apr 13, 7:38 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner4 hr
Apr 13, 8:00 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Wagoner4 hr
Apr 13, 8:05 AM CDTSpecial Weather StatementTSAPittsburg40 min
Apr 13, 8:08 AM CDTSpecial Weather StatementTSACherokee37 min
Apr 13, 8:30 AM CDTSpecial Weather StatementTSAAdair, Muskogee45 min
Apr 13, 9:04 AM CDTSevere Thunderstorm WarningTSAAdair41 min
Apr 13, 9:21 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Apr 13, 9:49 AM CDTRiver Flood WarningTSACherokee43 hr
Apr 13, 9:49 AM CDTRiver Flood AdvisoryTSACherokee, Delaware18 hr
Apr 13, 9:49 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware4 hr
Apr 13, 1:50 PM CDTRiver Flood WarningTSAAdair, Delaware18 hr
Apr 13, 1:51 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware24 hr
Apr 13, 2:41 PM CDTFrost AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 2 more18 hr
Apr 13, 2:41 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more18 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.